MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014; PTA BALLOON DILATATION CATHETER
Model Number U41502H22
Medical Device Problem Codes Break (1069); Difficult to Open or Remove Packaging Material (2922); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to an angioplasty procedure, the pta balloon was allegedly difficult to open from the package.It was further reported that the device was allegedly deformed.The procedure was completed using another balloon.There was no patient contact.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However a photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 03/2024).
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 014 pta dilatation catheter along with a packaging hoop was returned for evaluation.The balloon was noted within the balloon protector and was noted to be detached from the proximal end of the catheter, along with the inner guide wire lumen, which was noted to be still attached to the catheter and balloon.The balloon was removed from the balloon protector with slight resistance.There were no other specific anomalies noted during the visual evaluation.No functional testing was performed due to the nature of the complaint.Two photos were reviewed.The first photo shows the packaging hoop and balloon catheter, in which the balloon was noted to be still inside the balloon protector.However, the balloon had break at the proximal end bond joint of the catheter, leaving the inner guide wire lumen exposed.No further anomalies were noted.The second photo shows the label of the device where all the device details can be verified with the reported device information.During the photo review of submitted photos, the balloon was still noted within the balloon protector, but during the sample analysis of the returned device, the balloon catheter was able to be removed with slight resistance from the balloon protector.Therefore, the investigation is unconfirmed for the reported difficulty in removing the balloon from the balloon protector.However, the investigation is confirmed for the reported catheter damage and identified the balloon break as the balloon had break at the proximal end of the catheter, but was still attached to the inner guide wire lumen.The reported issue could be confirmed by the submitted photo for review.A definitive root cause for the reported difficulty in removing the balloon from the balloon protector, reported catheter damage and identified the balloon break could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 03/2024), g3, h6 (method).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 014 pta dilatation catheter along with a packaging hoop was returned for evaluation.The balloon was noted within the balloon protector and was noted to be detached from the proximal end of the catheter, along with the inner guide wire lumen, which was noted to be still attached to the catheter and balloon.The balloon was removed from the balloon protector with slight resistance.There were no other specific anomalies noted during the visual evaluation.No functional testing was performed due to the nature of the complaint.Two photos were reviewed.The first photo shows the packaging hoop and balloon catheter, in which the balloon was noted to be still inside the balloon protector.However, the balloon had break at the proximal end bond joint of the catheter, leaving the inner guide wire lumen exposed.No further anomalies were noted.The second photo shows the label of the device where all the device details can be verified with the reported device information.Although the balloon protector was removed from the catheter with slight resistance during the sample analysis of the returned device, based on the condition of the device noted during the visual evaluation, such as catheter damage and the balloon break, which were also observed on the photo review, the investigation is confirming the reported difficulty in removing the balloon from the balloon protector, the reported catheter damage, and the identified balloon break.A definitive root cause for the reported difficulty in removing the balloon from the balloon protector, reported catheter damage and identified the balloon break could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 03/2024).
 
Event or Problem Description

Brand Name
ULTRAVERSE 014
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15637510
Report Number2020394-2022-00821
Device Sequence Number14881964
Product Code LIT
UDI-Device Identifier00801741053658
UDI-Public(01)00801741053658
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K192318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU41502H22
Device Catalogue NumberU41502H22
Device Lot NumberCMFR0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2022
Supplement Date Received by Manufacturer10/21/2022
01/30/2023
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date11/01/2022
02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale